Bounds on Neighborhood Total Domination Numberin Graphs

  • Kan WangEmail author
  • Changhong Lu
  • Bing Wang
Original Paper


A dominating set D of G is a subset of V(G), such that every vertex in \(V(G){\setminus } D\) is adjacent to at least one vertex in D. A neighborhood total dominating set, abbreviated for NTD set D, is a dominating set of G with an extra property: the subgraph induced by the open neighborhood of D, denoted by G[N(D)], has no isolated vertices. The neighborhood total domination number, denoted by \(\gamma _{nt}(G)\), is the minimum cardinality of an NTD set in G. A classical result of Vizing relates the size and the domination number of a graph of given order. In this paper, we present a Vizing-like result for \(\gamma _{nt}(G)\). Some results for \(\gamma _{nt}(G)\) in terms of other graphic parameters, such as girth, diameter, and degree of G, are also obtained.


Neighborhood total domination Upper bounds Size Order 

Mathematics Subject Classification




The authors would like to thank the referees for many constructive suggestions on the revision of this paper.


  1. 1.
    Arumugam, S., Sivagnanam, C.: Neighborhood total domination in graphs. Opusc. Math. 31, 519–531 (2011)CrossRefGoogle Scholar
  2. 2.
    Cockayne, E.J., Dawes, R.M., Hedetniemi, S.T.: Total domination in graph. Networks 10, 211–219 (1980)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Dankelmann, P., Domke, G.S., Goddard, W., Grobler, P., Hattingh, J.H., Swart, H.C.: Maximum sizes of graphs with given domination parameters. Discrete Math. 281, 137–148 (2004)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Haynes, T.W., Hedetniemi, S.T., Slater, P.J.: Fundamentals of Domination in Graphs. Marcel Dekker Inc, New York (1998)zbMATHGoogle Scholar
  5. 5.
    Haynes, T.W., Hedetniemi, S.T., Slater, P.J.: Domination in Graphs: Advanced Topics. Marcel Dekker Inc, New York (1998)zbMATHGoogle Scholar
  6. 6.
    Henning, M.A., Yeo, A.: Total domination in graphs. Springer, New York (2013)CrossRefGoogle Scholar
  7. 7.
    Henning, M.A., Rad, N.J.: Bounds on neighborhood total domination in graphs. Discrete Appl. Math. 161, 2460–2466 (2013)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Lu, C.H., Wang, B., Wang, K.: Algorithm complexity of neighborhood total domination and \((\rho, \gamma _{nt})\)-graphs. J. Comb. Optim. 35, 1–12 (2018)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Sanchis, L.A.: Maximum number of edges in connected graphs with a given domination number. Discrete Math. 87, 65–72 (1991)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Vizing, V.G.: A bound on the external satbility number of a graph. Dokl. Akad. Nauk SSSR. 164, 729–731 (1965)MathSciNetGoogle Scholar
  11. 11.
    West, D.B.: Introduction to Graph Theory, 2nd edn. Prentice Hall, Upper Saddle River (2001)Google Scholar

Copyright information

© Iranian Mathematical Society 2018

Authors and Affiliations

  1. 1.Xingzhi CollegeZhejiang Normal UniversityJinhuaChina
  2. 2.Department of Mathematics, Shanghai key laboratory of PMMPEast China Normal UniversityShanghaiChina

Personalised recommendations